Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2014, 8:47 PM MDT for Dawes County, Nebraska. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 8:47 PM MDT (02:47 UTC)
- Expired
- Jul 22, 2014, 9:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:55 PM MDT | TSTM WND DMG | 3 E Wolf Butte, NE | BARN DESTORYED ALONG WITH DAMAGE TO SEVERAL OUT BUILDINGS ABOUT 23 MILES WEST-NORTHWEST OF CHADRON. |
| Jul 22, 8:55 PM MDT | TSTM WND DMG | 3 E Wolf Butte, NE | BARN DESTROYED ALONG WITH DAMAGE TO SEVERAL OUT BUILDINGS ABOUT 23 MILES WEST-NORTHWEST OF CHADRON. |
| Jul 22, 9:05 PM MDT | HAIL 1.5 | 12 S Oelrichs, SD | |
| Jul 22, 9:15 PM MDT | TORNADO | 6 S Chadron, NE | POSSIBLE TORNADO. |
| Jul 22, 9:25 PM MDT | HAIL 1.5 | 7 W Chadron, NE | SPOTTER SAID SOME WERE LARGER BUT AVERAGE WAS PINGPONG. |
| Jul 22, 9:29 PM MDT | TSTM WND GST 74 | Chadron, NE | |
| Jul 22, 9:34 PM MDT | HAIL 1 | Chadron, NE | |
| Jul 22, 9:34 PM MDT | HAIL 1.75 | 1 S Chadron, NE | ALSO SOME FELL 1W OF CHADRON SAME SIZE. |
| Jul 22, 9:48 PM MDT | HAIL 0.5 | 12 S Chadron, NE | PEA TO MARBLE SIZE. WALL CLOUD OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS55 KCYS 230247
SVRCYS
NEC045-230345-
/O.NEW.KCYS.SV.W.0129.140723T0247Z-140723T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 945 PM MDT
* AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES NORTH OF
WHITNEY LAKE...AND MOVING SOUTHEAST AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHADRON...WHITNEY LAKE...CRAWFORD...CHADRON AIRPORT...CHADRON
CAMPGROUND...RED CLOUD CAMPGROUND...FORT ROBINSON...WHITNEY AND
CHADRON ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4262 10348 4278 10348 4279 10351 4300 10350
4301 10280 4300 10279 4294 10278 4280 10278
4278 10277 4261 10276
TIME...MOT...LOC 0247Z 315DEG 48KT 4305 10331
HAIL...2.50IN
WIND...60MPH
$$
HAMMER1 follow-up statement
451
WWUS55 KCYS 230302
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT TUE JUL 22 2014
NEC045-230345-
/O.CON.KCYS.SV.W.0129.000000T0000Z-140723T0345Z/
DAWES NE-
902 PM MDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DAWES
COUNTY UNTIL 945 PM MDT...
AT 856 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF CHADRON AIRPORT...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. PING PONG BALL SIZED HAIL WAS REPORTED IN
SOUTHWEST SOUTH DAKOTA WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHADRON...WHITNEY LAKE...CHADRON AIRPORT...CHADRON CAMPGROUND...RED
CLOUD CAMPGROUND...WHITNEY AND CHADRON ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4262 10319 4285 10350 4300 10350 4301 10280
4300 10279 4294 10278 4280 10278 4278 10277
4261 10276
TIME...MOT...LOC 0301Z 312DEG 27KT 4293 10319
HAIL...2.50IN
WIND...70MPH
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:41 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 22, 8:41 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 841 PM MDT TUE JUL 22 2014 .UPDATE... ISSUED AT 835 PM MDT TUE JUL 22 2014 REGIONAL RADARS SHOWED ISOLATED STRONG CONVECTION THAT PRODUCED LARGE HAIL NORTHWEST OF CHEYENNE EARLIER THIS EVENING HAS DISSIPATED AS IT MOVED INTO THE SOUTHERN NEBRASKA PANHANDLE. A CLUSTER OF STRONG TO SEVERE TSTORMS WAS MOVING SOUTHEAST ALONG A INSTABILITY AXIS /SBCAPES 2000-3000 J/KG/ TOWARD THE NORTHERN NEBRASKA PANHANDLE. THESE STORMS SHOULD EXIT OUR NORTHERN PANHANDLE ZONES BY MIDNIGHT. ANOTHER ACTIVE TSTORM CLUSTER OVER SOUTHEAST MT SHOULD PASS NORTH OF OUR NORTHERN CWA TONIGHT. UPDATED ZONES TO INCREASE POPS OVER THE NORTHERN PANHANDLE AND REMOVE THEM OVER SOUTHEAST WY AND SOUTHERN NEBRASKA PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 306 PM MDT TUE JUL 22 2014 FAR LESS COVERAGE OF CU COMPARED TO THE SAME TIME MONDAY WHICH SURELY IS INDICATIVE OF THE WARMER TEMPS ALOFT. SFC MOISTURE HAS INCREASED BEHIND LAST NIGHTS WEAK BOUNDARY...WITH THE 50F ISODROSOTHERM BANKED UP TO THE FRONT RANGE. AM BEGINNING TO SEE SOME WEAK CONVECTIVE DEVELOPMENT MAINLY IN THE VICINITY OF THE NRN LARAMIE RANGE...AND SOME NR THE SNOWY AND SOUTHERN LARAMIE RANGE TOO. MESOANALYSIS SHOWS A PRETTY HEALTHY CAPPING INVERSION REMAINS IN PLACE...ESPECIALLY OVR THE ERN PLAINS. EXPECT THIS CAP CONTINUE TO ERODE THRU THE AFTERNOON. THE STRONGER CAP WILL MEAN DEEP CONVECTION WILL BE A BIT LATER IN DEVELOPING...WHICH ACCORDING TO THE HRRR WILL BE BETWEEN 3-6 PM. LARAMIE COUNTY AND THE SOUTHERN END OF GOSHEN/PLATTE COUNTIES LOOK TO SEE THE BEST CHANCE INITIALLY. WILL SEE ADDITIONAL DEVELOPMENT OVR NORTHEAST WYOMING DIVE SOUTHEAST INTO FAR EAST CENTRAL WYOMING AND THE NRN NEBRASKA PANHANDLE THIS EVENING. IT IS THIS AREA WHERE SEVERE POTENTIAL WILL BE GREATEST WITH SBCAPES OF AROUND 2000 J/KG ONCE THE CAP BREAKS. THIS CONVECTION WILL DISSIPATE BY AROUND SUNSET. ATTENTION THEN TURNS TO A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON. THERMODYNAMIC PROFILES WILL BE MORE CONDUCIVE FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AS MID-LEVEL HEIGHTS/TEMPS FALL WITH THE APPROACH OF SHORTWAVE ENERGY. THIS WILL MEAN LESS OF A CAP AND A LIKELY EARLIER START TO CONVECTIVE INITIATION...WHICH SHOULD OCCUR OVR THE SNOWY/SIERRA MADRE RANGES BY MIDDAY. PROGGED SBCAPES OVR THE ERN PLAINS CLIMB ABOVE 3000 J/KG WEDNESDAY AFTERNOON AND WHEN COMBINED WITH DEEP LAYER SHEAR OF 25-30 KNOTS SHOULD BE SUFFICIENT FOR SOME CONVECTIVE ACTIVITY BECOMING SEVERE. STORMS WILL SPREAD ONTO THE SOUTHEAST WYOMING PLAINS WEDNESDAY AFTERNOON AND INTO THE WESTERN NEBRASKA PANHANDLE DURING THE EVENING. AREAS OVR THE SOUTHERN PANHANDLE MAY BE INFLUENCED A BIT TOO MUCH BY THE CAP...WHICH MAY LIMIT CONVECTIVE STRENGTH THERE. CONVECTION AGAIN WILL WANE WITH LOSS OF INSOLATION. FIRST SHORTWAVE PUSHES THRU THURSDAY MORNING WITH A TRAILING SHORTWAVE POISED TO MOVE THRU THURSDAY AFTERNOON. INSTABILITY AXIS WILL BE FLATTENED AND WEAKENED BY THE INITIAL SHORTWAVE. SO EXPECT A LESS FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORM POTENTIAL. EVEN SO...WEAK INSTABILITY PARAMETERS WILL BE SUFFICIENT FOR AT LEAST SOME ISOLATED CONVECTIVE POTENTIAL. THURSDAY WILL BE THE WARMEST DAY OF THE PERIOD WITH HIGH TEMPERATURES THAT WILL AGAIN REACH 90S AT MOST LOCATION AND LOW TRIPLE DIGITS OVER LOWER ELEVATIONS OF THE WESTERN NEBRASKA PANHANDLE. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 306 PM MDT TUE JUL 22 2014 HIGH PRESSURE CONTINUES TO REMAIN DOMINANT OVER THE FOUR CORNERS REGION BUT BEGINS TO ERODE TO THE SOUTH OVER THE WEEKEND. FAIRLY POTENT TROUGH OF LOW PRESSURE MOVES ACROSS THE SOUTHERN CANADIAN PROVINCES AND BRINGS A SERIES OF ASSOCIATED COOL FRONTS ACROSS THE AREA (THE STRONGEST FRONT WILL BE SAT EVENING). UPSLOPE FLOW LOOKS TO DEVELOP BY FRI AFTN AS DEW POINTS APPROACH THE MID 50S OVER THE PANHANDLE. COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS DURING THIS TIME FRAME BOTH FRI AND SAT SO HAVE KEPT SOME SLIGHT POPS IN THE FCST. THE ECMWF IS MORE MOIST THAN THE GFS ATTM AND GENERATES A BETTER COVERAGE OF STORMS EACH AFTN AND EVENING. TEMPS BEGIN TO COOL TO MORE SEASONABLE LEVELS IN THE LOW TO MID 80S FOR SUNDAY...BUT THE RIDGE BEGINS TO BUILD BACK INTO THE AREA AND TEMPS SHOULD WARM TO THE MID 80S BY MONDAY FOR SOUTHEASTERN WY AND NEAR 90 FOR AREAS OF THE PANHANDLE AS 700 MB TEMPS WARM TO NEAR 15C. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON) ISSUED AT 641 PM MDT TUE JUL 22 2014 VFR CONDITIONS WILL BE A GENERAL RULE. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH 06Z WED. GUSTY AND ERRATIC WINDS AND HAIL ALOFT ARE THE MAIN AVIATION HAZARDS. IT IS POSSIBLE THAT THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AS WELL AS DAMAGING WINDS. BRIEF MVFR CONDITIONS ARE POSSIBLE BENEATH ANY THUNDERSTORMS AS WELL. INCREASING CLOUDS IN THE MID LEVELS ON WEDNESDAY AFTERNOON WITH ANOTHER GOOD POSSIBILITY OF SHOWERS AND THUNDERSTORMS AFFECTING THE HIGH PLAINS. && .FIRE WEATHER... ISSUED AT 306 PM MDT TUE JUL 22 2014 WINDS HAVE HELD BELOW CRITICAL THRESHOLDS THUS FAR TODAY...DESPITE RELATIVE HUMIDITIES THAT HAVE DROPPED BELOW 15 PERCENT. SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER LARAMIE COUNTY LATE THIS AFTERNOON AND OVER EXTREME EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS EVENING. WEDNESDAY WILL PROVIDE A BETTER OPPORTUNITY FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE DISTRICT...SOME OF WHICH COULD POTENTIALLY BECOME SEVERE IN LOCATIONS EAST OF THE LARAMIE RANGE. DRIER AND BREEZIER CONDITIONS WILL EXIST OVER WESTERN CARBON AND CONVERSE COUNTIES ON WEDNESDAY. CONDITIONS WILL LIKELY BECOME NEAR CRITICAL IN THESE AREAS WEDNESDAY. THURSDAY LOOKS POTENTIALLY MORE CRITICAL OVER WESTERN CARBON AND CONVERSE COUNTIES AND WILL LIKELY NEED TO ISSUE A HEADLINE IN TIME. AFTERNOON AND EVENING SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY MAINLY FOR AREAS EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...JAMSKI SHORT TERM...HAHN LONG TERM...FINCH AVIATION...HAMMER FIRE WEATHER...HAHN
Hazardous weather outlook, Jul 22, 10:55 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT TUE JUL 22 2014 WYZ101>119-231000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1055 AM MDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE SNOWY...SIERRA MADRE AND SOUTH LARAMIE RANGES. A FEW OF THESE THUNDERSTORMS THAT FORM OVER THE SOUTH LARAMIE RANGE COULD DRIFT INTO THE CHEYENNE AREA AFTER 3 PM THIS AFTERNOON. MARGINALLY SEVERE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE POSSIBLE FOR THE CHEYENNE AREA LATE THIS AFTERNOON AND EARLY EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ALONG AND NORTH OF A LINE FROM BILL TO LUSK. GOLF BALL SIZED HAIL AND WIND GUSTS TO 70 MPH ARE POSSIBLE WITH THESE SEVERE THUNDERSTORMS FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BETTER CHANCES FOR SEVERE THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON ALONG A COLD FRONT THAT WILL STALL OUT ALONG THE EAST SLOPES OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS EXPECTED. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EARLY EVENING THROUGH FRIDAY...MAINLY EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A LINE FROM BILL TO LUSK AS WELL AS AROUND THE CHEYENNE AREA FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-231000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1055 AM MDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ALONG AND NORTH OF A LINE FROM LUSK TO ALLIANCE. GOLF BALL SIZED HAIL AND WIND GUSTS TO 70 MPH ARE POSSIBLE WITH THESE SEVERE THUNDERSTORMS FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BETTER CHANCES FOR SEVERE THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON FOR MOST OF THE NEBRASKA PANHANDLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS EXPECTED. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EARLY EVENING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND NORTH OF A LINE FROM LUSK TO ALLIANCE FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 22, 4:56 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT TUE JUL 22 2014 WYZ106-117-118-222330- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 456 PM MDT TUE JUL 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 530 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4164 10487 4147 10493 4149 10528 4165 10527 TIME...MOT...LOC 2256Z 270DEG 15KT 4158 10518 HAMMER
Local storm report, Jul 22, 5:14 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 8 SE LARAMIE 41.23N 105.47W
07/22/2014 E0.25 INCH ALBANY WY PUBLIC
&&
BCHAPMANLocal storm report, Jul 22, 5:58 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL HORSE CREEK 41.41N 105.18W
07/22/2014 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Jul 22, 6:20 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT TUE JUL 22 2014
WYZ107-108-230100-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
620 PM MDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND SOUTHERN
GOSHEN COUNTIES UNTIL 700 PM MDT...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHUGWATER...OR 28 MILES
SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAWK SPRINGS...
YODER...
HAWK SPRINGS RECREATION AREA...
HAWK SPRINGS CAMPGROUND...
VETERAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4165 10465 4165 10478 4174 10483 4206 10438
4172 10410 4160 10465
TIME...MOT...LOC 0020Z 248DEG 20KT 4170 10467
HAMMERSpecial weather statement, Jul 22, 6:56 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT TUE JUL 22 2014
NEZ019-WYZ108-230145-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-
656 PM MDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN AND WESTERN SCOTTS
BLUFF COUNTIES UNTIL 745 PM MDT...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS...OR 21 MILES SOUTH OF
TORRINGTON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAWK SPRINGS RECREATION AREA...
HAWK SPRINGS CAMPGROUND...
LYMAN...
STEGALL...
MORRILL...
HUBBARD HILL...
SCOTTS BLUFF NATIONAL MONUMENT...
MITCHELL...
TERRYTOWN...
GERING...
WILDCAT HILLS CAMPGROUND...
WILDCAT HILLS STATE RECREATION AREA...
HENRY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4183 10443 4203 10406 4200 10405 4200 10372
4170 10358 4170 10405 4167 10406 4166 10437
TIME...MOT...LOC 0057Z 256DEG 27KT 4177 10427
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:56 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 49 min |
| Jul 22, 9:24 PM MDT | Tornado Warning | CYS | Dawes | 36 min |
| Jul 22, 9:55 PM MDT | Tornado Warning | CYS | Box Butte, Dawes | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.